MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4156040S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.This is one of two reports submitted for the same event.
 
Event or Problem Description
As reported, the balloon of the two (2) 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter minimally inflated and leaked unknown contrast.Therefore, the balloons were removed, and another unknown balloon was used to complete the case.There was no reported patient injury.The balloons advanced over the unknown wire into vessel.The physician attempted to inflate the balloons using a syringe with 50/50 saline and contrast ratio.The operator was trained to the powerflex extreme device.The devices were stored as per labeling and prepped in sterile filed as per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).Ge omnipaque contrast media was used.The contrast to saline ratio was 50/50.A syringe inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting the balloon through the guide catheter.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The product was removed intact (in one piece) from the patient.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
This is one of two reports submitted for the same event.Please reference mfr report #: 9616099-2020-03927.Complaint conclusion: as reported, the balloon of the two (2) 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheters minimally inflated and leaked unknown contrast.Therefore, the balloons were removed, and another unknown balloon was used to complete the case.There was no reported patient injury.The balloons advanced over the unknown wire into vessel.The physician attempted to inflate the balloons using a syringe with 50/50 saline and contrast ratio.The operator was trained to the powerflex extreme device.The devices were stored as per labeling and prepped in sterile field as per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, or the stylet or any of the sterile packaging components.There were no kinks nor other damages noted prior to inserting the product into the patient.The device prepped normally (i.E.Maintain negative pressure).Non-cordis contrast media was used.The contrast to saline ratio was 50/50.A syringe inflation device was used.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve, or while inserting the balloon through the guide catheter.The device was not used for a chronic total occlusion (total occlusion >3 months).There was no difficulty advancing the balloon catheter through the vessel.There was no difficulty crossing the lesion.The catheter was never in an acute bend.The balloon catheter did not kink while being used.The product was removed intact (in one piece) from the patient.The device was returned for analysis.One non-sterile unit of a powerflex extreme 6x4 80cm was received for analysis under this complaint.The unit was received coiled inside a plastic bag.Per visual analysis of the unit received, the balloon had been previously inflated and blood residues were observed inside the balloon.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation test was performed on the unit received.The balloon couldn¿t be inflated at first, the cross-section analysis was performed, and saline solution crystals were observed on the inflation lumen.Then the crystals were removed, and the balloon was inflated successfully at 20 atm (device¿s rated burst pressure) with the inflator device; neither a leakage nor a burst was observed on the balloon.A product history record (phr) review of lot 82183780 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon - leakage - during positive pressure¿ was not confirmed through analysis of the returned device.The exact cause of the reported leakage could not be determined.Per functional analysis of the balloon, there was no leakage or rupture noted upon inflation the device maintained positive pressure at 20atm the device¿s rbp.The device performed as intended, procedural factors and handling of the device likely contributed to the event reported by the customer.Based on the information available for review, the dried contrast crystals may have prevented the balloon to inflate properly.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10580784
Report Number9616099-2020-03926
Device Sequence Number11625501
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number4156040S
Device Catalogue Number4156040S
Device Lot Number82183780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK BALLOON CATHETER, UNK WIRE, UNK CONTRAST.; UNK BALLOON CATHETER, UNK WIRE, UNK CONTRAST.